Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

I stopped taking my Citlaproman, now I feel ill? Or is it something else?

(6 Posts)
mummytowillow Sat 20-Jun-09 21:20:27

Hi

I have been on 10mg of Citalproman for 8 months for PND, it has worked really well and I want to come off them. I had run out of tablets, forgot to get some more so decided to just stop taking them.

I've not had any tablets for four days now and I keep having dizzy spells, hot flushes, I feel snappy with my daughter and I'm absolutely worn out, is this because I've just stopped taking the tabs? Or just life in general? Should I have weaned myself off them?

I'm thinking of going back to the doctors on Monday to see what he says, I'm also worried it might not be a good time to stop, I'm due to move out of my house in three weeks as my husband has left us, so I imagine I'm going to be pretty upset?

Any advice?

whiskersonkittens Sat 20-Jun-09 22:33:38

Hi M2W I would definitely see your GP - you should not stop taking these so quickly but wean yourself off gradually. Your symptoms sound just like 'cold turkey' withdrawal symptoms. Hope you feel better soon

loveandpeace Sat 20-Jun-09 22:50:08

Hi I was on citalopram for about a year and did exactly the same thing as you, ran out so decided to stop taking them as I felt much better. This was not a good idea as within a few days I felt terrible with dizzy spells , shakes etc The depression then returned with avengence I went back to the doctors and got a stern telling off!! You have to wean yourself off these slowly. I felt much better within a short period of being back on them and then weaned myself off them slowly and was fine.

Saltire Sat 20-Jun-09 22:52:47

Yes you have to wean yourself off them, not just stop. I got similar symptoms when I ran out of Amitryptiline last year and couldn't get an appointment for repeat becasue of the way my practice runs their appointment system.
I felt awful - dizzy spells, nausea,hot flushes, and just a general feeling of not being right

BaronConker Sun 21-Jun-09 10:06:39

I'm coming off mine at the moment, and am doing it v, v slowly. Went from 20mg to 10mg totally fine, no probs, then tried doing 10mg and 5mg alternate days, and got problems sleeping. So now I'm breaking them into halves and quarters and taking 7.5mg a day and am doing fine again! Have bamboozled my GP into prescribing the citalopram drops (they're not keen as apparently they're expensive). Each drop is 2mg, so you can reduce by 2mg at a time - from 10mg, down to 8mg, down to 6mg and so on. So my next step is 6mg for a couple of weeks and see how I go. Seems like quite a palaver but it will be worth it if it makes the whole process easier and I end up drug-free and happy!

expatinscotland Sun 21-Jun-09 10:15:02

i just stopped taking 75mg of venlafaxine. blush

they switched me to a generic and i didn't notice until my insomnia went beyond bad and my mood wasn't so stable.

i dunno, but somehow it didn't work the same.

so i just stopped taking it. i can't be bothered seeing GPs about htis all the time, i always feel like it's a waste of their time and resources.

it was rough the first week or so, but it won't kill you.

for me, personally, i've accepted depression will always be a part of who i am.

this approach doesn't work for all, however.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now